Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
paiger639

Sore Ribs on Accutane??

Recommended Posts

Im on day 17 of my accutane cycle. I take 40 MG once a day and so far I think its been going pretty well. I have dryness on my chin (only my chin for some reason, nothing can help it) and I believe I'm going through the Initial breakout right now :( which is a bummer, but like I have heard many users say, well worth it! My only issue I have had with my body is extreemly sore ribs. I noticed it last week while at a waterpark, I was leaning on a tube in the lazy river and I felt fine, but when I stood up I had to fight to catch my breath for a minute. I feel fine when im not putting any pressure on ribs and even when I am putting pressure on my ribs, I still feel normal...its when I get up/stop putting pressure on them that I am in a lot of pain and feel like I cant breath. I didnt want to jump to any conclusions and assume just because Im on accutane that, that is whats causing this, but I'm quite athletic and have never had any problems like this before. I Googled "sore ribs on accutane" and some stuff came up....so I was wondering if anyone else has experienced anything like this on accutane? & What should I do?? Any help is much appreciated :) Thanks!! Paige

Edited by paiger639
Link to comment
Share on other sites

When I was around the 3rd week I had a pretty sore lower back. Had trouble breathing when I would lay down for a couple seconds, then it'd go away. I just took Advil.

your bones are weaker when you're on this stuff so side effects like that are normal.

Link to comment
Share on other sites

Ive been on 20mg for almost a month and my chest hurts when i stand up straight from being bent over briefly doing my work

Link to comment
Share on other sites

Absolutely- you and I experienced the SAME thing. Horrible, sore ribcage, ribcage pain. I had that same experience with lying down on my chest and getting up and OH THE PAIN!!!

I was on 40 mgs per day then as well. My doc lowered me to 20 because I couldn't stand the body aches/pains.

Basically, that ribcage soreness happened to me around my 2nd week, then the aches and paines just spread out to all over my body, including my wrists, legs, (stiff, stiff legs,) shoulders, neck, my sides....it got so bad that I called the doc's office and they told me it should subside after the first few weeks. So I just took a lot of ibuprofen, waited, and it did subside significantly by the end of the first month, but once the ache spread to my heels I had trouble walking without pain. So my doc switched my dose to 20 mg per day. All my aches/pains are a lot better, and my heels are better too.

Just wait, take ibuprofen, be careful with your body, and if its not better by the end of the first month, ask for a lower dose.

Link to comment
Share on other sites

I think I've gotten something similar very briefly before. It wasn't anything I couldn't tolerate though.

Edited by Jxr
Link to comment
Share on other sites

So glad I found this! I thought I was going crazy for my ribs hurting so badly. I'm on my second week of isotretinoin now. I literally feel like I'm 80 trying to get up off the floor after I've been laying on my stomach. Definitely feel like my ribs are bruised and the wind is knocked out of me. Thanks for posting! Glad I'm not alone! (:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×